So, I am not so sure the increase in dose was a good idea. My Dr told me to watch for heart palpitations, increased anxiety and insomnia. I always have insomnia and I also deal with palpitations on a regular basis and take a beta blocker to calm them. However, in the last couple weeks the palps have been more noticeable in the evenings, especially right after I eat. Unless it is a coincidence, they ramped up right after the does increase. I also deal with tinnitus but it has gotten noticeably worse, though I don't know if it is related either. I have decided to go back to the 90mg a day dose for the next week to see if any of it lessens. Has anyone else noticed ear ringing with Armour?
Has anyone felt worse changing meds before it gets better? I was on 88mg of Synthroid, now on Armour 45mg. Now I feel worse with anxiety, weird vision that comes and goes, dont know if its from the swelling in my right eye, but that hasnt gone down yet.
I'm not sure what is going on, I'm fearful that I will never feel or look like myself again. I've been on the Armour for about 2 weeks. Not having blood drawn for a few more weeks.
I went back to the doctor today. My TSH has gone down from a 2.something (I can't remember exactly what) to a .91 and the doc was happy about that. She said that is closer to where she would like me to be. Unfortunately I forgot to ask for a copy of my labs but she said my Free T3 was good but she would like my Free T4 to be a bit higher (I think). However, since I am still feeling tired most of the time and my sleep is cruddy, we are upping my Armour to 120mg from 90mg. She wants me to do 90 one day then 120 the next for the first month to make sure it doesn't cause adverse effects then switch to the 120 if everything goes okay. She was happy that I have lost 20 pounds since November but we are going to keep an eye on the fact that I am having these strange red patches on my arms and my joints are sore a lot. I was also a little high on liver levels and low on calcium. I take a calcium supplement but I have realized that since I started doing weight watchers I don't eat or drink as much dairy. I go back in July to check everything again.
Fitness Minutes: (0) Posts: 19 4/8/13 1:14 A
Hi all, I'm not very experienced with any of this, meaning the illness, forum, etc... I'm struggling quite a bit, mentally, physically and every other way. I was recently diagnosed with hypo and then Haschimotos. Never had any symptoms of this illness, just hot flashes. It has taken me by surprise. After beginning synthroid 6 weeks ago, I've gained more than 20lbs, hair started falling out, edema, and lots of other symptoms. I've now switched to Armour (only a few days ago), but my hair is coming out like crazy, and I'm so anxious and afraid. I didn't appreciate my hair until now, that 1/3 of it is gone, and my scalp hurts. Any advice, or helpful tips as far as how long this will last, should I invest in a wig? I feel so down from the weight and now my hair, I don't resemble myself at all. Any info would be appreciated. This is taking a toll on me and my family, since I can't get out of my own way or stop the sadness.
I switched to 60 mg of Armour beginning on Feb 28th and at first I thought I was feeling much better. Could have been a placebo effect...who knows? I've really been trying to pay attention to see if my body feels any differently. I don't seem to have that afternoon slump I had with the Levoxyl. My legs don't feel like lead weights in Zumba anymore and it feels as if I have better range of motion. (How I feel in Zumba is a good indicator of how I feel overall.) Most of the tingling and numbness I get in my legs seems to have diminished as well but I still had aches and pains in my joints.
On Thursday, I received a call from the PA who prescribed the Armour for me. She said that my thyroid labs were within range, but that I was deficient in Vitamin D (living in AZ, how can that be LOL?!), which would explain the pain in my joints. She advised that I take at least 2000 units of Vitamin D a day. I've been taking the Vitamin D (doubling the dosage) since March 7th and still have pain in my joints. My next appt is the first week in April and I will have labs done again prior to the appointment.
On the Levoxyl I gained about 8 to 10 pounds and then the scale wouldn't budge, no matter how much I exercised or changed my diet. On the Armour, I've lost a few pounds and no longer have that puffy, bloated feeling all the time.
I suppose I should mention that even without a thyroid, my previous labs have me leaning towards being hyperthyroid, rather than hypo.
current weight: 187.8
Fitness Minutes: (68,496) Posts: 7,687 3/11/13 8:08 A
My doc switched me (after I switched docs) and he put me on a lot more of the medication. I felt great first and then I felt worse...I think it has something to do with adrenals though. I added some things for adrenal and then slowly built back up to the higher end of the armour. I feel pretty good now...still working out the kinks. But, the levothyroxine was not cutting it. Good luck.
Well, I have been on the Armour for two weeks and don't feel a whole lot better. The first week I was so tired I could barely stay awake in the afternoon and I was ready to go to bed at 8pm. This last week was a little better, I didn't have to struggle to stay awake at work. I go back to the doctor in about 6 weeks to check levels. If I don't feel worse than before and my levels are okay I am going to hopefully just stay on the Armour as it is cheaper than what I was paying for my Synthroid.
The body needs selenium to convert T4 to T3. If there is a heavy metal component to your symptoms, some of your Se is binding to the HMs. It helps to protect you from the mercury vapor from your "silver" fillings but leaves you with less Se for production of T3.
Se supplements warm my hands and give me a bit of a boost in motivation.
A close female friend also has been doing much better on Armour/dessicated than synthroid. She has responded fairly well to amalgam removal and oral chelation (Cutler protocol). Maybe that is part of the reason she does better with Armour.
I've heard from a few members of other groups who use a combo of T4 and T3 medication.
I am on dessicated porcine thyroid and I have lost 20 pounds. It is slow, but I am not very disciplined about my food. If I went low carb I would lose faster, I just have trouble giving up the carbs! Synthroid did nothing for me - my body can not convert the T4 to T3.
"Faith is not about everything turning out OK; Faith is about being OK no matter how things turn out."
"I would rather live my life as if there is a God, and die to find out there isn't, than to live my life as if there isn't, and die to find out there is."
I have no experience with armour, but I have heard that it is better for you than synthroid. I need to find a doctor around me that will put me on it but I have no money, so right now that is out. When I was on synthroid I was gaining 1 pound per day and when I mentioned it, I was told that some people gain weight on it. I had it at that point. I refuse to exercise my butt off and gain one pound per day.
Sometimes the way I write can come across the wrong way. I apologize if I offend anyone. I also have a habit of writing LOOOOOOOONG posts. Again, my apologies.
I got a new MD in Nov. she put me on Amour like you. My labs are fine but my daytime body temp. is 96 and lower in the mornings. It seems to be helping. She is also working on fixing the pituitary gland which controls the functioning of all the other glands and HgH. My levels are very low. Finally I am loosing inches.
I finally have a doctor that seems to listen to what I have to say instead of relying on labs alone. The last time I had TSH done it was 2.something and she felt that might be a little high for someone with Hashi's and she said that we might have to adjust it. At the time, I was just starting this "diet" plan with them so we decided to wait to see if it helped with some of the issues I was having. She didn't want to change the med too because then we might not know which was making me feel better (hopefully). I only lasted on the "diet" plan for a week and a half because it was way to restrictive for me so I switched to Weight Watchers. The bad part is, I am eating better and feeling worse. We had also discussed switching me to Armour because I wanted to see if it would make a difference. I am of the thinking that why not try something that might help me feel better and, if it does not work, I can always switch back. One of my last doctor's flat out said no, that I could not try Armour because, in his experience, it didn't work well for other patients. He is no longer my doctor. To make a long story short, I started on Armour yesterday. What I was curious about is, for those that have made the same switch, if the Armour made you feel better how long did it take you to notice? I looked up the dosing equivalents and it looks like it is a slightly higher dose than I was getting with the Synthroid too.
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.